Functiones et Approximatio Commentarii Mathematici

Mean square of the error term in the asymmetric multidimensional divisor problem

Xiaodon Cao, Yoshio Tanigawa, and Wenguang Zhai

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let $\mathbf{a}=(a_1,\cdots,a_k)$ denote a $k$-tuple of positive integers such that $a_1 \leq a_2 \leq\break \cdots \leq a_k$. We put $d(\mathbf{a};n)=\sum_{n_1^{a_1}\cdots n_k^{a_k}=n}1$ and let $\Delta(\mathbf{a};x)$ be the error term of the corresponding asymptotic formula for the summatory function of $d(\mathbf{a};n)$. In this paper we show an asymptotic formula of the mean square of $\Delta(\mathbf{a};x)$ under a certain condition. Moreover, when $k$ equals $2$ or $3$, we give unconditional asymptotic formulas for these mean squares.

Article information

Funct. Approx. Comment. Math., Volume 54, Number 2 (2016), 173-193.

First available in Project Euclid: 20 June 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11N37: Asymptotic results on arithmetic functions

asymmetric multidimensional divisor problem mean square of the error term Dirichlet series functional equation the Tong-type representation


Cao, Xiaodon; Tanigawa, Yoshio; Zhai, Wenguang. Mean square of the error term in the asymmetric multidimensional divisor problem. Funct. Approx. Comment. Math. 54 (2016), no. 2, 173--193. doi:10.7169/facm/2016.54.2.4.

Export citation


  • X. Cao, Y. Tanigawa and W. Zhai, On a conjecture of Chowla and Walum, Science China Mathematics 53 (2010), 2755–2771.
  • X. Cao, Y. Tanigawa and W. Zhai, Tong-type identity and the mean square of the error term for an extended Selberg class, to appear in Science China Mathematics, see arXiv:1501.04269.
  • K. Corrádi and I. Kátai, A comment of K. S. Ganggadharan's paper entitled “Two classical lattice point problems”, Magyar Tud. Akad. Mat. Fiz.Oszt. Közl. 17 (1967), 89–97.
  • H. Cramér, Über zwei Sätze von Hern G. H. Hardy, Math. Z. 15 (1922), 201–210.
  • J.L. Hafner, New omega theorems for two classical lattice point problems, Invent. Math. 63 (1981), 181-186.
  • M.N. Huxley, Exponential sums and lattice points III, Proc. London Math. Soc. 87 (2003), 591–609.
  • A. Ivić, The Riemann Zeta-Function, John Wiley and Sons, 1985.
  • A. Ivić, The general divisor problem, J. Number Theory 27 (1987), 73–91.
  • A. Ivić, E. Krätzel, M. Kühleitner and W. G. Nowak, Lattice points in large regions and related arithmetic functions: recent developments in a very classic topic,(English summary) Elementare und analytische Zahlentheorie, 89–128, Schr.Wiss. Ges. Johann Wolfgang Goethe Univ.Frankfurt am Main, 20, Franz Steiner Verlag Stuttgart, Stuttgart, 2006.
  • E. Krätzel, Lattice Points, Kluwer Academic Publishers, Dordrecht 1988.
  • Y.-K. Lau and K.-M. Tsang, On the mean square formula of the error term in the Dirichlet divisor problem, Math. Proc. Camb. Phil. Soc. 146 (2009), 277–287.
  • K.-C. Tong, On divisor problem III, Acta Math. Sinica 6 (1956), 515–541.
  • W. Zhai and X. Cao, On the mean square of the error term for the asymmeric two-dimensional divisor problem (I), Monatsh. Math. 159 (2010), 185–209.